Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 4, NWS Wichita, KS

November 23, 20076 counties in Kansas

NWS Wichita, KS issued this snow advisory at Nov 23, 2007, 3:27 AM CST for 6 counties in Kansas. It took effect at Nov 23, 2007, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2007, 3:27 AM CST (09:27 UTC)
In effect from
Nov 23, 2007, 6:00 PM CST
Expired
Nov 24, 2007, 5:36 AM CST
In force
12 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 230927
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CST FRI NOV 23 2007

...FIRST ACCUMULATING SNOWFALL OF WINTER SEASON EXPECTED TONIGHT...

.AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE SOUTHWESTERN
STATES ACROSS KANSAS TONIGHT. WITH A COLD CANADIAN AIRMASS ALREADY
ENTRENCHED ACROSS THE REGION...THIS SYSTEM WILL SPREAD
ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
TONIGHT. HOLIDAY WEEKEND TRAVELERS SHOULD BE PREPARED FOR
SLIPPERY...SNOW COVERED ROADS IN THE ADVISORY AREA.  

KSZ032-033-047-048-050-231730-
/O.NEW.KICT.SN.Y.0004.071124T0000Z-071124T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
327 AM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SATURDAY. 

SNOW WILL DEVELOP NORTHEASTWARD INTO CENTRAL KANSAS TOWARD EVENING
AND WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT. THE SNOW MAY
BE MODERATE INTENSITY AT TIMES...WITH EXPECTED SNOWFALL
ACCUMULATIONS AROUND 2 INCHES POSSIBLE BY LATE TONIGHT. THE SNOW
IS EXPECTED TO TAPER OFF DURING THE EARLY MORNING HOURS SATURDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JMC
5 follow-up statements
000 
WWUS43 KICT 231742
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1142 AM CST FRI NOV 23 2007

...FIRST ACCUMULATING SNOWFALL OF WINTER SEASON EXPECTED
TONIGHT...

.AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE SOUTHWESTERN
STATES ACROSS KANSAS TONIGHT. WITH A COLD CANADIAN AIRMASS
ALREADY ENTRENCHED ACROSS THE REGION...THIS SYSTEM WILL SPREAD
ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
TONIGHT. HOLIDAY WEEKEND TRAVELERS SHOULD BE PREPARED FOR
SLIPPERY...SNOW COVERED ROADS IN THE ADVISORY AREA.

KSZ032-033-047-048-050-240145-
/O.CON.KICT.SN.Y.0004.071124T0000Z-071124T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1142 AM CST FRI NOV 23 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY. 

SNOW WILL DEVELOP NORTHEASTWARD INTO CENTRAL KANSAS TOWARD
EVENING AND WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT. THE
SNOW MAY BE MODERATE INTENSITY AT TIMES...WITH EXPECTED SNOWFALL
ACCUMULATIONS AROUND 2 INCHES POSSIBLE BY LATE TONIGHT. THE SNOW
IS EXPECTED TO TAPER OFF DURING THE EARLY MORNING HOURS SATURDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ES
000 
WWUS43 KICT 232105
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CST FRI NOV 23 2007

...FIRST ACCUMULATING SNOWFALL OF WINTER SEASON EXPECTED
TONIGHT...

.AN UPPER LEVEL DISTURBANCE WILL EJECT OUT OF THE SOUTHWESTERN
STATES ACROSS KANSAS TONIGHT. WITH A COLD CANADIAN AIRMASS
ALREADY ENTRENCHED ACROSS THE REGION...THIS SYSTEM WILL SPREAD
ACCUMULATING SNOW ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
TONIGHT. HOLIDAY WEEKEND TRAVELERS SHOULD BE PREPARED FOR
SLIPPERY...SNOW COVERED ROADS IN THE ADVISORY AREA.

KSZ032-033-047-048-050-240515-
/O.CON.KICT.SN.Y.0004.071124T0000Z-071124T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
305 PM CST FRI NOV 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

SNOW...DEVELOPING NORTHEASTWARD ACROSS CENTRAL KANSAS WILL BECOME
WIDESPREAD ACROSS THE AREA TONIGHT. THE SNOW MAY BE MODERATE
INTENSITY AT TIMES...WITH EXPECTED SNOWFALL ACCUMULATIONS AROUND 2
INCHES POSSIBLE BY LATE TONIGHT. THE SNOW IS EXPECTED TO TAPER OFF
DURING THE EARLY MORNING HOURS SATURDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ELDER
000 
WWUS43 KICT 240142
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CST FRI NOV 23 2007

KSZ067-241200-
/O.EXA.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/
RENO-
INCLUDING THE CITY OF...HUTCHINSON
742 PM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SNOW WILL PERSIST THROUGHOUT THE REMAINDER OF THE EVENING. PERIODS
OF MODERATE OR HEAVY SNOW ARE EXPECTED. TOTAL ACCUMULATIONS WILL
AVERAGE AROUND 2 INCHES...HOWEVER ISOLATED HIGHER AMOUNTS ARE
LIKELY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ032-033-047-048-050-241200-
/O.CON.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
742 PM CST FRI NOV 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

PERIODS OF MODERATE SNOW WILL PERSIST UNTIL MIDNIGHT...WITH LIGHT
SNOW OR FLURRIES AFTER MIDNIGHT. TOTAL ACCUMULATIONS WILL AVERAGE
AROUND 2 INCHES...HOWEVER ISOLATED HIGHER AMOUNTS ARE LIKELY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HOWERTON
000 
WWUS43 KICT 240935
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CST SAT NOV 24 2007

KSZ032-033-047-048-050-067-241200-
/O.CON.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
335 AM CST SAT NOV 24 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

PERIODS OF LIGHT SNOW WILL PERSIST THROUGH THE EARLY MORNING
HOURS ACROSS THE ADVISORY AREA. ADDITIONAL ACCUMULATIONS MAY
APPROACH ONE HALF INCH...WITH STORM TOTAL ACCUMULATIONS AVERAGING
AROUND 2 TO 3 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KLEINSASSER
000 
WWUS43 KICT 241136
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CST SAT NOV 24 2007

KSZ032-033-047-048-050-067-241245-
/O.CAN.KICT.SN.Y.0004.000000T0000Z-071124T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
536 AM CST SAT NOV 24 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW
ADVISORY. 

AREAS OF LIGHT SNOW AND FLURRIES WILL CONTINUE ACROSS THE AREA
THROUGH THE MORNING HOURS...BUT ADDITIONAL SNOW ACCUMULATIONS WILL
REMAIN LIGHT. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED.

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this snow advisory went out at Nov 23, 3:08 AM CST, 19 minutes earlier.

Area forecast discussion, Nov 23, 3:08 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CST FRI NOV 23 2007

.DISCUSSION...

MAIN FORECAST CHALLENGES: SNOW POTENTIAL/AMOUNTS
TONIGHT...FOLLOWED BY PRECIPITATION CHANCES/TYPES WITH TWO MORE
STORM SYSTEMS IN THE SUNDAY TO THURSDAY TIMEFRAME.

TODAY-SATURDAY:
UPPER LOW SPINNING OVER NW AZ EARLY THIS AM PROGGED TO OPEN UP AND
SHEAR NEWD INTO KS LATER TODAY INTO TONIGHT...WHILE ADDITIONAL
SHORTWAVE ENERGY DIGS DEEP INTO THE SOUTHWEST/NRN MEXICO. AS THIS
WAVE EJECTS OUT...IT WILL INDUCE DEEP-LAYER (290-315K) INSENTROPIC
ASCENT FROM LATE THIS AFTERNOON INTO THE NIGHTTIME HOURS...ALTHOUGH
THE MODELS CURTAIL THE ISENTROPIC LIFT AFTER 06Z. THE NAM-WRF HAS
COME MORE IN LINE WITH THE GFS OVER THE PAST SEVERAL RUNS
REGARDING SNOWFALL POTENTIAL IN CENTRAL/SOUTH CENTRAL KS. THE 06Z
NAM IS NOW HOLDING ONTO LIFT PAST MIDNIGHT IN CENTRAL KS LIKELY
DUE TO AN AREA OF MID-LEVEL FN CONVERGENCE. THE DEEPEST MOISTURE
AND LIFT INTO THE DENDRITIC LAYER IS PROGGED IN THE NW THIRD OF
OUR FORECAST AREA TONIGHT. CONFIDENCE IS HIGH IN LOW-END (2)
SNOW ADVISORY CRITERIA BEING MET ROUGHLY NW OF A LYONS TO GLENDALE
LINE. SE OF THIS LINE...CONFIDENCE IS HIGH IN RECEIVING UP TO 1
OF ACCUMULATION IN CENTRAL AND SOUTH CENTRAL KS...WITH LITTLE/NO
ACCUMULATION IN SERN KS. EXPECTING A DECREASE IN CLOUDINESS FROM
NW-SE ACROSS THE AREA SAT BEHIND THIS WAVE. TEMPERATURES SLIGHTLY
COLDER THAN NORMAL THRU THE PERIOD.

SUNDAY-THURSDAY:
AFOREMENTIONED SYSTEM DIGGING INTO NRN MEXICO SATURDAY THEN PROGGED
TO EJECT OUT ACROSS CENTRAL TX SUNDAY...INTO THE MIDDLE MISSISSIPPI
VALLEY SUN NIGHT INTO MONDAY. DEFORMATION ZONE ON NW PERIPHERY OF
THIS UPPER LOW LOOKS TO BRUSH ACROSS SERN KS SUN NGT-MON. THERMAL
PROFILES/PARTIAL THICKNESSES BOTH LOOK LIKE MAINLY A RAIN EVENT FOR
SERN KS...BUT CANNOT RULE OUT PRECIPITATION ENDING AS SNOW IF THE
UPPER LOW COMES OUT A BIT MORE WRAPPED UP (STRONGER) THAN THE LATEST
RUNS SHOW. HAVE INCREASED POPS ACROSS SERN KS TO 50% SUN NGT.
TEMPERATURES EXPECTED TO BE AROUND NORMAL MON-TUES GIVEN PACIFIC
AIRMASS AHEAD OF NEXT STORM SYSTEM DUE IN WED-THUR. 00Z ECMWF WAS
THE MOST PROGRESSIVE WITH THIS UPPER TROF COMING OUT OF THE WESTERN
STATES ACROSS THE PLAINS...WITH THE 00Z UKMET THE
DEEPEST/SLOWEST...AND THE 00Z GFS IN BETWEEN. SEVERAL OF THE GFS
ENSEMBLES WERE FAVORING THE DEEPER UKMET SO WILL BE INTERESTING TO
SEE WHAT LATER MODELS SHOW. AGAIN...NO POLAR AIRMASS INTRUSIONS ARE
PROGGED SO THIS COULD BE A MOSTLY RAIN EVENT WITH PERHAPS A CHANCE
OF SNOW MIXING IN ON THE BACK SIDE OF THE STORM. BASED ON MODEL
DIFFERENCES AND DECENT GFS ENSEMBLE SPREAD...UNCERTAINTY WITH THIS
STORM REMAINS HIGH AND FORECAST CONFIDENCE LOW. SO NO SIGNIFICANT
CHANGES WERE MADE TO THE GOING FORECAST WHICH SHOWS A CHANCE OF RAIN
WED-THURS...WITH RAIN POSSIBLY MIXED WITH SNOW IN CENTRAL KS THURS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    40  26  42  25 /  20  60  10  10
HUTCHINSON      39  26  41  24 /  30  70  10  10
NEWTON          41  27  41  25 /  20  60  10  10
ELDORADO        40  28  42  24 /  10  50  10  10
WINFIELD-KWLD   40  28  44  25 /  10  50  10  10
RUSSELL         37  24  37  20 /  50  80  10  10
GREAT BEND      36  24  38  20 /  50  80  10  10
SALINA          41  26  41  23 /  30  70  10  10
MCPHERSON       41  26  41  24 /  30  70  10  10
COFFEYVILLE     41  27  46  26 /   0  20  10  10
CHANUTE         41  25  45  25 /  10  20  10  10
IOLA            42  25  45  25 /  10  20  10  10
PARSONS-KPPF    41  26  45  27 /  10  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY FOR
KSZ032-033-047-048-050.

&&
Hazardous weather outlook, Nov 22, 3:46 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CST THU NOV 22 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
346 PM CST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL BRING A CHANCE OF MEASURABLE SNOWFALL TO
CENTRAL AND PORTIONS OF SOUTH-CENTRAL KANSAS LATE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT. AT THIS TIME IT APPEARS AN INCH OR TWO OF
SNOW ACCUMULATION WILL BE POSSIBLE OVER CENTRAL KANSAS...WITH LESS
THAN AN INCH GENERALLY ALONG THE TURNPIKE. ONLY A DUSTING IS
ANTICIPATED FOR SOUTHEAST KANSAS.

A MIX OF RAIN AND SNOW WILL BE POSSIBLE ON SUNDAY NIGHT ACROSS
SOUTHEAST KANSAS...AS ANOTHER STORM SYSTEM MOVES NORTHEAST OUT OF
THE SOUTHERN PLAINS. SNOW ACCUMULATION IS NOT ANTICIPATED AT THIS
TIME.

A WINTRY MIX OF PRECIPITATION COULD AFFECT MAINLY CENTRAL KANSAS
BY LATE WEEK...AS YET ANOTHER STORM SYSTEM APPROACHES THE REGION.
CONSIDERABLE UNCERTAINTY REMAINS WITH THIS SYSTEM...SO PLEASE STAY
TUNED FOR LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/KLEINSASSER

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.